Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 76, NWS Tulsa, OK

May 16, 2018Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 16, 2018, 5:25 PM CDT for Osage County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2018, 5:25 PM CDT (22:25 UTC)
Expired
May 16, 2018, 6:00 PM CDT
In force
35 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Osage County, OK

The radar

The Wichita radar (KICT), 114 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1990 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

066 
WUUS54 KTSA 162225
SVRTSA
OKC113-162300-
/O.NEW.KTSA.SV.W.0076.180516T2225Z-180516T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
525 PM CDT WED MAY 16 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  North central Osage County in northeastern Oklahoma...

* Until 600 PM CDT

* At 525 PM CDT, a severe thunderstorm was located 5 miles northwest
  of Shidler, moving southeast at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Shidler...                        Grainola...
  Foraker...                        Webb City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3697 9639 3666 9653 3678 9675 3694 9675
      3697 9674
TIME...MOT...LOC 2225Z 298DEG 8KT 3685 9671 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
297 
WWUS54 KTSA 162241
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
541 PM CDT WED MAY 16 2018

OKC113-162300-
/O.CON.KTSA.SV.W.0076.000000T0000Z-180516T2300Z/
Osage OK-
541 PM CDT WED MAY 16 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTH CENTRAL OSAGE COUNTY...

At 541 PM CDT, a severe thunderstorm was located near Grainola,
moving southeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Shidler...                        Grainola...
Foraker...                        Webb City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3697 9639 3666 9653 3678 9675 3694 9675
      3697 9674
TIME...MOT...LOC 2241Z 299DEG 20KT 3692 9662 

HAIL...1.00IN
WIND...60MPH
 
$$
287 
WWUS54 KTSA 162259
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
559 PM CDT WED MAY 16 2018

OKC113-162309-
/O.EXP.KTSA.SV.W.0076.000000T0000Z-180516T2300Z/
Osage OK-
559 PM CDT WED MAY 16 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OSAGE COUNTY
WILL EXPIRE AT 600 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

LAT...LON 3697 9639 3666 9653 3678 9675 3694 9675
      3697 9674
TIME...MOT...LOC 2259Z 298DEG 8KT 3690 9658 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:19 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, May 16, 3:19 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
319 PM CDT Wed May 16 2018

.DISCUSSION...
MCV that has been driving convection across the area this
afternoon currently located across east central Oklahoma. Bulk of
activity east and northeast of this feature has been marginally
severe with heavy rainfall resulting in localized flooding.
Isolated activity back to the northwest, mainly along and
northwest of Interstate 44 has largely been struggling, likely
encountering an area of subsidence. Outflow boundary pushing
across northeast Oklahoma may generate additional isolated storms
late this afternoon or early evening in this area. Have opted to
use a pre first period given latest radar trends. Most activity
should be dissipated by early or mid evening with the loss of
daytime heating. Thunderstorm chances appear limited for the last
part of the work week as mid level ridging strengthens. Models
hint at some elevated convection overnight Thursday, but stays
west of the area as it dissipates Friday morning. A similar
situation may materialize again Late Friday night/ Saturday
morning, as the low level jet sets up a little further east.
Ongoing activity is again expected to dissipate during the
morning hours. Frontal boundary will approach for the latter half
of the weekend, with scattered storms anticipated in the vicinity
of the boundary. Weak west to southwest will be maintained over
the central conus for the first part of next week as a stronger
upper low moves onshore from the CA coast. Bits of mid level
energy likely to traverse the plains through this period, so will
maintain low chances for storms through the back half of the
forecast cycle. Stayed close to guidance temps throughout.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   65  88  67  88 /  20  10  10  10
FSM   64  86  67  87 /  20  10  10  10
MLC   63  86  67  87 /  20  10  10  10
BVO   61  86  64  87 /  20  10  10  10
FYV   60  82  59  84 /  20  10  10  10
BYV   62  83  58  85 /  20  10  10  10
MKO   62  85  65  87 /  20  10  10  10
MIO   63  85  62  85 /  20  10  10  10
F10   63  85  66  87 /  20  10  10  10
HHW   63  87  67  88 /  20  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...05
LONG TERM....23
Hazardous weather outlook, May 16, 5:12 PM CDT, 13 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
512 PM CDT Wed May 16 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
512 PM CDT Wed May 16 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Mainly northwest of Interstate 44.
	ONSET...Ongoing.

DISCUSSION...
Isolated strong to severe thunderstorms are possible until around
sunset across a small part of northeast Oklahoma to the northwest
of Interstate 44. Isolated storms across the rest of eastern
Oklahoma and northwest Arkansas may produce locally heavy
rainfall, but severe weather is not likely with these storms. All
thunderstorms are expected to dissipate after sunset.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential.
SATURDAY...Thunderstorm Potential...High Wind Potential.
SUNDAY through TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Periodic shower and thunderstorm chances will exist Friday into
early next week as a series of upper level disturbances traverse
the area. A limited chance for severe weather will be possible on
most days as a moist and unstable airmass remains in place.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 16, 12:25 PM CDT, 5 hours before
Special Weather Statement
National Weather Service Tulsa OK
1225 PM CDT WED MAY 16 2018

OKZ069-072-161800-
Adair OK-Sequoyah OK-
1225 PM CDT WED MAY 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEQUOYAH AND SOUTH
CENTRAL ADAIR COUNTIES UNTIL 100 PM CDT...

At 1225 PM CDT, a strong thunderstorm was located 6 miles northeast
of Brushy, moving east at 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Brushy...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3555 9473 3563 9475 3575 9460 3556 9453
TIME...MOT...LOC 1725Z 249DEG 10KT 3562 9465
Special weather statement, May 16, 2:12 PM CDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
212 PM CDT WED MAY 16 2018

ARZ019-020-161945-
Franklin AR-Crawford AR-
212 PM CDT WED MAY 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRANKLIN AND
NORTHEASTERN CRAWFORD COUNTIES UNTIL 245 PM CDT...

At 212 PM CDT, a strong thunderstorm was located 3 miles east of
Mountainburg, moving southeast at 10 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Mountainburg...                   Alma...
Mulberry...                       Dyer...
Chester...                        Rudy...
Lake Fort Smith...                Fern...
Bidville...                       Piney...
Toney...                          Locke...
Mount Gayler...                   Lonelm...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 13 and 28.
 Interstate 49 between mile markers 22 and 40.

LAT...LON 3545 9395 3550 9428 3575 9427 3575 9413
      3577 9412 3576 9395
TIME...MOT...LOC 1912Z 295DEG 8KT 3562 9411
Special weather statement, May 16, 3:21 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
321 PM CDT WED MAY 16 2018

ARZ001-162045-
Benton AR-
321 PM CDT WED MAY 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON COUNTY UNTIL
345 PM CDT...

At 321 PM CDT, a strong thunderstorm was located near Bella Vista,
moving north at 10 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Springdale...                     Rogers...
Bentonville...                    Bella Vista...
Lowell...                         Pea Ridge...
Bethel Heights...                 Gravette...
Cave Springs...                   Highfill...
Northwest Arkansas Regional Air...
Hiwasse...
Miller...                         Centerton...
Avoca...                          Vaughn...
Monte Ne...                       Healing Springs...
Rocky Comfort...

This includes Interstate 49 between mile markers 75 and 84, and
between mile markers 86 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3621 9407 3622 9434 3649 9449 3650 9405
TIME...MOT...LOC 2021Z 161DEG 7KT 3640 9427
Local storm report, May 16, 4:28 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
428 PM CDT WED MAY 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     HAIL             2 SSE BELLA VISTA       36.40N 94.22W
05/16/2018  E0.75 INCH       BENTON             AR   PUBLIC

            MPING REPORT

&&

SFP
Special weather statement, May 16, 4:39 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
439 PM CDT WED MAY 16 2018

OKZ054-059-162215-
Osage OK-Pawnee OK-
439 PM CDT WED MAY 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND
NORTHWESTERN PAWNEE COUNTIES UNTIL 515 PM CDT...

At 439 PM CDT, a strong thunderstorm was located 7 miles east of
Ponca City, moving south at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Sooner Lake...                    Southwestern Kaw Lake...

LAT...LON 3670 9703 3669 9700 3668 9694 3673 9691
      3674 9684 3645 9674 3642 9703 3651 9703
      3651 9701 3653 9698 3655 9690 3658 9689
      3660 9692 3658 9698 3659 9705 3660 9704
      3668 9706
TIME...MOT...LOC 2139Z 352DEG 15KT 3666 9695
Special weather statement, May 16, 5:12 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
512 PM CDT WED MAY 16 2018

OKZ054-162245-
Osage OK-
512 PM CDT WED MAY 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL
545 PM CDT...

At 512 PM CDT, a strong thunderstorm was located 5 miles northwest of
Shidler, moving southeast at 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Shidler...                        Burbank...
Grainola...                       Foraker...
Eastern Kaw Lake...               Webb City...
Apperson...

LAT...LON 3688 9646 3658 9662 3675 9682 3677 9682
      3677 9679 3678 9679 3678 9675 3699 9675
TIME...MOT...LOC 2212Z 314DEG 10KT 3684 9674

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 11:28 AM CDTSpecial Weather StatementTSAMuskogee47 min
May 16, 11:35 AM CDTSevere Thunderstorm WarningTSAMuskogee40 min
May 16, 12:10 PM CDTAreal Flood AdvisoryTSAMuskogee, Okmulgee3 hr
May 16, 12:11 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee34 min
May 16, 12:25 PM CDTSpecial Weather StatementTSASequoyah35 min
May 16, 1:35 PM CDTAreal Flood AdvisoryTSAAdair, Sequoyah3 hr
May 16, 2:50 PM CDTAreal Flood AdvisoryTSAMuskogee, Okmulgee3 hr
May 16, 4:39 PM CDTSpecial Weather StatementTSAKay36 min
May 16, 5:12 PM CDTSpecial Weather StatementTSAOsage33 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.